Toppling numbers of complete and random graphs - Inria - Institut national de recherche en sciences et technologies du numérique Access content directly
Journal Articles Discrete Mathematics and Theoretical Computer Science Year : 2014

Toppling numbers of complete and random graphs

Abstract

We study a two-person game played on graphs based on the widely studied chip-firing game. Players Max and Min alternately place chips on the vertices of a graph. When a vertex accumulates as many chips as its degree, it fires, sending one chip to each neighbour; this may in turn cause other vertices to fire. The game ends when vertices continue firing forever. Min seeks to minimize the number of chips played during the game, while Max seeks to maximize it. When both players play optimally, the length of the game is the toppling number of a graph G, and is denoted by t(G). By considering strategies for both players and investigating the evolution of the game with differential equations, we provide asymptotic bounds on the toppling number of the complete graph. In particular, we prove that for sufficiently large n 0.596400 n2 < t(Kn) < 0.637152 n2. Using a fractional version of the game, we couple the toppling numbers of complete graphs and the binomial random graph G(n,p). It is shown that for pn ≥n² / √ log(n) asymptotically almost surely t(G(n,p))=(1+o(1)) p t(Kn).
Fichier principal
Vignette du fichier
dmtcs-16-3-13.pdf (464.38 Ko) Télécharger le fichier
Origin : Publisher files allowed on an open archive
Loading...

Dates and versions

hal-01188898 , version 1 (31-08-2015)

Identifiers

Cite

Anthony Bonato, William B. Kinnersley, Pawel Pralat. Toppling numbers of complete and random graphs. Discrete Mathematics and Theoretical Computer Science, 2014, Vol. 16 no. 3 (3), pp.229--251. ⟨10.46298/dmtcs.2084⟩. ⟨hal-01188898⟩

Collections

TDS-MACS
39 View
705 Download

Altmetric

Share

Gmail Facebook X LinkedIn More